Nebraska, 2005Flash Flood in Nebraska, May 12, 2005
May 12, 2005 · NWS OAX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 12, 3:30 AM CST, 30 minutes earlier.
Area forecast discussion, May 12, 3:30 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
430 AM CDT THU MAY 12 2005
.DISCUSSION...
FORECAST CHALLENGES CONTINUE TO HEAVY RAIN AND SEVERE WEATHER
POTENTIAL THROUGH THURSDAY.
HEAVY RAIN EVENT HITTING THE HASTINGS/WOOD RIVER/KEARNEY AREA HARD
WITH WIDESPREAD FLASH FLOODING. OVER 10 INCHES OF RAINFALL WAS
REPORTED AT GRAND ISLAND. LATEST WSR-88D IMAGERY HAS
STRONG STORMS FROM TEKAMAH...THROUGH FREMONT...SOUTH TO SEWARD AND
FAIRBURY. ONE HR RAINFALL AMOUNTS HAVE BANDS OF 1-2 INCH AMOUNTS
WITH POCKETS OF 2-3 INCHES AND MORE GENERAL AREAS OF .75 OR LESS.
LOW LEVEL JET INITIALLY STRONG WITH THE LATEST FAIRBURY WIND
PROFILER AT 60 KTS IN THE LOWEST GATE FROM THE S. THE MID LEVEL LOW
CONTINUES TO LIFT N ACRS THE ROCKIES INTO WRN SD AND SOUTHERN CANADA
THROUGH FRIDAY MORNING. THE LOW LEVEL WNDS ARE FORECAST TO DECREASE
TOWARD 12Z AND DECREASE FURTHER DURING THE MORNING. TWO AREAS OF
STRONG THETA E ADVECTION/UVV THIS AM...AS ONE AREA LIFTS NE TO SD
AND THE OTHER IS OVR KS WITH WIDESPREAD PRECIPITATION OVER ERN NEB
AND WRN IA. THIS AFTERNOON AND TONIGHT...THERE IS THETA E ADVECTION
OVR SE NEB AND SW IA...WITH THE FOCUS OF THE LOW LEVEL JET MORE FROM
KANSAS INTO IA. CONTINUED TREND OF POPS...DECREASING IN THE WEST
FIRST AND MAINTAINING HIGH POPS SE HALF OF CWA.
BOTH THE NAM AND THE GFS ARE INDICATING DEEP LIFT WITH THE RIGHT
ENTRANCE REGION OF A STRONG 110KT JET OVER THE FCST AREA TONIGHT.
CONTINUED THE FLOOD WATCH AND EXPANDED IT INTO THE OVERNIGHT HOURS.
BEST LIFT AND PRECIPITATION SHIFTS TO THE EAST FRIDAY MORNING.
LINGER POPS FRIDAY AND TROFS STILL SWINGING THROUGH.
DID NOT MAKE ANY SIGNIFICANT CHANGE S TO SAT AND SUN WITH SFC HIGH
BUILDING IN AND COOLER TEMPERATURES. THERE ARE SOME RIPPLES IN THE
NW AND WEST FLOW...AND LEFT POPS IN LATE MON INTO TUE.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH BURT...BUTLER...CASS...CUMING...DODGE...DOUGLAS...
GAGE...JEFFERSON...JOHNSON...LANCASTER...NEMAHA...OTOE...
PAWNEE...RICHARDSON...SALINE...SARPY...SAUNDERS...SEWARD...
THURSTON...WASHINGTON...WAYNE THROUGH 9AM FRIDAY.
IA...FLOOD WATCH FREMONT...HARRISON...MILLS...MONONA...MONTGOMERY...
PAGE...POTTAWATTAMIE...SHELBY THROUGH 9AM FRI.
&&
ZAPOTOCNY
Hazardous weather outlook, May 11, 6:31 PM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
731 PM CDT WED MAY 11 2005
NEZ030-031-042-043-050-065-078-088-089-121100-
BOONE-BUTLER-COLFAX-GAGE-JEFFERSON-MADISON-PLATTE-SALINE-SEWARD-
731 PM CDT WED MAY 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA.
.DAY ONE...TONIGHT AND THURSDAY
...SEVERE THUNDERSTORM WATCH #252 IN EFFECT UNTIL MIDNIGHT...
OCCASIONAL THUNDERSTORMS CAN BE EXPECTED THIS EVENING JUST NORTH OF
A STALLED OUT FRONTAL BOUNDARY NEAR THE NEBRASKA...KANSAS BORDER. A
FEW OF THESE EVENING STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY
LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL
PROBABLY CONTINUE THROUGH THE MAJORITY OF THE OVERNIGHT HOURS AS THE
LOW LEVEL JET INCREASES AND INDUCES ADDITIONAL THUNDERSTORMS.
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THUNDERSTORMS ARE STILL POSSIBLE ON THURSDAY NIGHT AND FRIDAY. STORMS
DURING THIS TIME FRAME THOUGH SHOULD REMAIN BELOW SEVERE CRITERIA.
MORE STORMS ARE POSSIBLE NEXT MONDAY NIGHT AND TUESDAY.
.SPOTTER INFORMATION STATEMENT
STORM SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED THIS EVENING.
IAZ043-055-056-069-079-080-090-091-NEZ015-018-033-034-045-121100-
BURT-CUMING-FREMONT IA-HARRISON IA-MILLS IA-MONONA IA-MONTGOMERY IA-
PAGE IA-POTTAWATTAMIE IA-SHELBY IA-THURSTON-WASHINGTON-WAYNE-
731 PM CDT WED MAY 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND THURSDAY
A FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM THURSDAY.
OCCASIONAL THUNDERSTORMS ARE LIKELY TONIGHT. SOME STORMS MAY BE
ACCOMPANIED BY SMALL HAIL AND HEAVY RAINFALL...PARTICULARLY THIS
EVENING THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH FRIDAY NIGHT. LOCALLY
HEAVY RAIN WILL BE THE PRIMARY SEVERE WEATHER THREAT. MORE STORMS
ARE POSSIBLE NEXT MONDAY NIGHT AND TUESDAY.
.SPOTTER INFORMATION STATEMENT
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR THURSDAY.
NEZ011-012-016-017-032-044-051>053-066>068-121100-
ANTELOPE-CASS-CEDAR-DODGE-DOUGLAS-KNOX-LANCASTER-OTOE-PIERCE-SARPY-
SAUNDERS-STANTON-
731 PM CDT WED MAY 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA.
.DAY ONE...TONIGHT AND THURSDAY
OCCASIONAL STRONG THUNDERSTORMS ARE ANTICIPATED THIS EVENING
GENERALLY NORTH OF A STALLED OUT FRONTAL BOUNDARY NEAR THE
NEBRASKA...KANSAS BORDER. THERE IS THE POTENTIAL FOR SOME OF THESE
STORMS TO BE ACCOMPANIED BY SMALL HAIL...GUSTY WINDS...AND HEAVY
RAIN. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH
THE MAJORITY OF THE OVERNIGHT HOURS AS THE LOW LEVEL JET INCREASES
AND INDUCES ADDITIONAL STORMS.
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THUNDERSTORMS ARE STILL POSSIBLE ON THURSDAY NIGHT AND FRIDAY. STORMS
DURING THIS TIME FRAME THOUGH SHOULD REMAIN BELOW SEVERE CRITERIA.
MORE STORMS ARE POSSIBLE NEXT MONDAY NIGHT AND TUESDAY.
.SPOTTER INFORMATION STATEMENT
STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IF STORMS
BEGIN TO REACH SEVERE CRITERIA.
NEZ090>093-121100-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
731 PM CDT WED MAY 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA.
.DAY ONE...TONIGHT AND THURSDAY
...SEVERE THUNDERSTORM WATCH #254 IN EFFECT UNTIL 2 AM THURSDAY...
OCCASIONAL THUNDERSTORMS CAN BE EXPECTED THIS EVENING JUST NORTH OF
A STALLED OUT FRONTAL BOUNDARY NEAR THE NEBRASKA...KANSAS BORDER. A
FEW OF THESE EVENING STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY
LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL
PROBABLY CONTINUE THROUGH THE MAJORITY OF THE OVERNIGHT HOURS AS THE
LOW LEVEL JET INCREASES AND INDUCES ADDITIONAL THUNDERSTORMS.
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THUNDERSTORMS ARE STILL POSSIBLE ON THURSDAY NIGHT AND FRIDAY. STORMS
DURING THIS TIME FRAME THOUGH SHOULD REMAIN BELOW SEVERE CRITERIA.
MORE STORMS ARE POSSIBLE NEXT MONDAY NIGHT AND TUESDAY.
.SPOTTER INFORMATION STATEMENT
STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IF STORMS
BEGIN TO REACH SEVERE CRITERIA.
DEE
In the hours before
Local storm report, May 11, 10:29 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1129 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM NON-TSTM WND DMG 4 N ALBION 41.75N 98.00W
05/11/2005 BOONE NE EMERGENCY MNGR
CATTLE SHED DESTROYED.
&&
SKLocal storm report, May 11, 10:33 PM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1133 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM NON-TSTM WND DMG 5 W ALBION 41.69N 98.10W
05/11/2005 BOONE NE EMERGENCY MNGR
30X30 SHED BLOWN APART AND ONTO HIGHWAY
&&
SKLocal storm report, May 11, 10:42 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1142 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM TSTM WND GST UTICA 40.90N 97.35W
05/11/2005 88 MPH SEWARD NE TRAINED SPOTTER
SHED BLOWN AWAY
&&
SKSpecial weather statement, May 11, 10:54 PM CST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1154 PM CDT WED MAY 11 2005
NEZ030-031-042>045-050>053-065>068-078-088>093-121000-
...SEVERE THUNDERSTORM WATCH 256 HAS BEEN ISSUED UNTIL 5 AM CDT...
IN NORTHEAST NEBRASKA
MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND SARPY
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE...SALINE...NEMAHA...GAGE...
JOHNSON...JEFFERSON...RICHARDSON AND PAWNEE
DEWALDSpecial weather statement, May 12, 3:10 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
410 AM CDT THU MAY 12 2005
NEZ030-031-042>045-050>053-065>068-078-088>093-121115-
BOONE-BUTLER-CASS-COLFAX-DODGE-DOUGLAS-GAGE-JEFFERSON-JOHNSON-
LANCASTER-MADISON-NEMAHA-OTOE-PAWNEE-PLATTE-RICHARDSON-SALINE-SARPY-
SAUNDERS-SEWARD-WASHINGTON-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...CLARKSON...COLUMBUS...CRETE...DAVID CITY...FAIRBURY...
FALLS CITY...FREMONT...LINCOLN...LOUISVILLE...NEBRASKA CITY...
NORFOLK...OMAHA...PAWNEE CITY...SEWARD...TECUMSEH...WAHOO
410 AM CDT THU MAY 12 2005
...SEVERE THUNDERSTORM WATCH 256 HAS BEEN CANCELLED...
SEVERE THUNDERSTORM WATCH NUMBER 256 WHICH WAS IN EFFECT FOR PORTIONS
OF EASTERN NEBRASKA HAS BEEN CANCELLED SINCE THE THREAT OF WIDESPREAD
SEVERE WEATHER HAS DECREASED.
IN NORTHEAST NEBRASKA
MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND SARPY
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE...SALINE...NEMAHA...GAGE...
JOHNSON...JEFFERSON...RICHARDSON AND PAWNEE
AGAIN...THE WATCH WHICH WAS IN EFFECT UNTIL 5 AM CDT HAS BEEN
CANCELLED.
DEEFlash Flood, Seward
- When
- May 12, 4:00 AM CST to 9:00 AM CST
- Where
- Seward County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.867, -97.133
Heavy rain flooded several county roads along Lincoln Creek and other tributaries of the Big Blue River. Rainfall of 3 to 4 inches likely fell over much of the county this night.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, May 12, 2005$675,000 · F3 · 8 events
- Tornado and Hail in Texas, May 12, 2005$97,000 · F0 · 46 events
- Flood in Nebraska, May 12 to 15, 2005$200,000 · 1 event
- High Wind in Iowa, May 12, 2005$100,000 · 62 kt wind · 10 events
- Flash Flood and Hail in Texas, May 12 to 13, 20054.25 in hail · 53 events
- Flash Flooding and Hail in Kansas, May 12 to 13, 2005$30,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Oklahoma, May 12 to 13, 2005$29,000 · 2 in hail · 21 events
- Flash Flood and Damaging Winds in Kansas, May 12 to 13, 2005$26,000 · 61 kt wind · 3 events
- Flood and Hail in Kansas, May 12 to 13, 20051 in hail · 19 events
- Hail and Damaging Winds in Kansas, May 12, 20051.75 in hail · 15 events
- Heavy Snow in Montana, May 12, 200511 events
- Flash Flood in Nebraska, May 12, 20051 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449581.